Quantcast

Subscribe to:
POZ magazine
E-newsletters
Join POZ: Facebook MySpace Twitter Pinterest
Tumblr Google+ Flickr MySpace
POZ Personals
Sign In / Join
Username:
Password:
Welcome, Guest. Please login or register.
July 30, 2014, 11:03:06 PM

Login with username, password and session length


Members
Stats
  • Total Posts: 632453
  • Total Topics: 47899
  • Online Today: 294
  • Online Ever: 585
  • (January 07, 2014, 02:31:47 PM)
Users Online

Welcome


Welcome to the POZ/AIDSmeds Community Forums, a round-the-clock discussion area for people with HIV/AIDS, their friends/family/caregivers, and others concerned about HIV/AIDS.  Click on the links below to browse our various forums; scroll down for a glance at the most recent posts; or join in the conversation yourself by registering on the left side of this page.

Privacy Warning:  Please realize that these forums are open to all, and are fully searchable via Google and other search engines. If you are HIV positive and disclose this in our forums, then it is almost the same thing as telling the whole world (or at least the World Wide Web). If this concerns you, then do not use a username or avatar that are self-identifying in any way. We do not allow the deletion of anything you post in these forums, so think before you post.

  • The information shared in these forums, by moderators and members, is designed to complement, not replace, the relationship between an individual and his/her own physician.

  • All members of these forums are, by default, not considered to be licensed medical providers. If otherwise, users must clearly define themselves as such.

  • Forums members must behave at all times with respect and honesty. Posting guidelines, including time-out and banning policies, have been established by the moderators of these forums. Click here for “Am I Infected?” posting guidelines. Click here for posting guidelines pertaining to all other POZ/AIDSmeds community forums.

  • We ask all forums members to provide references for health/medical/scientific information they provide, when it is not a personal experience being discussed. Please provide hyperlinks with full URLs or full citations of published works not available via the Internet. Additionally, all forums members must post information which are true and correct to their knowledge.

  • Product advertisement—including links; banners; editorial content; and clinical trial, study or survey participation—is strictly prohibited by forums members unless permission has been secured from POZ.

To change forums navigation language settings, click here (members only), Register now

Para cambiar sus preferencias de los foros en español, haz clic aquí (sólo miembros), Regístrate ahora

Finished Reading This? You can collapse this or any other box on this page by clicking the symbol in each box.

Author Topic: concern dad  (Read 1494 times)

0 Members and 1 Guest are viewing this topic.

Offline pataguayo

  • Member
  • Posts: 5
concern dad
« on: October 23, 2012, 12:48:56 PM »
Im new here. Have lots of questions,been thru mentors and left a message to someone,but no reply yet.
                                     Thanks , pat







Offline mecch

  • Member
  • Posts: 11,254
  • red pill? or blue pill?
Re: concern dad
« Reply #1 on: October 23, 2012, 12:57:13 PM »
Mentors?

What are some of your questions.
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline wolfter

  • Member
  • Posts: 4,392
Re: concern dad
« Reply #2 on: October 23, 2012, 12:57:53 PM »
Start asking, there is a wealth of information and support here. 

Wolfie
productivity breeds content

Offline pataguayo

  • Member
  • Posts: 5
Re: concern dad
« Reply #3 on: October 25, 2012, 02:22:13 AM »
hi there thank you for replying.
Well im real concern about what atripala side effects are. I wanted to ask someone that has or use it still. I want to talk to a parents too that have kids that are poz.
there are some people that are mentors here,but cant get in touch with them.

Offline pataguayo

  • Member
  • Posts: 5
Re: concern dad
« Reply #4 on: October 25, 2012, 03:10:14 AM »
If any one knows of a parent that has a kid poz,please let me know.
I also want to know or hear from a person that  has been on atripala for a while.
My email is pataguayo111@yahoo.com
May the good lord give you all the strength to keep positive and healthy,bless you all that are poz and the dad or mami that cares for kids with it.
Pat

Offline mecch

  • Member
  • Posts: 11,254
  • red pill? or blue pill?
Re: concern dad
« Reply #5 on: October 25, 2012, 06:12:07 AM »
Many many people take atripla with no side effects.  That is why it is still on the list of preferred first treatments.
Atripla can effect the Central Nervous System.  Some people can have side effects such as irritability, anger, depression.  Atripla can make the taker feel a bit "buzzed" or high. 

Some specialists who know this, will examine the background of a patient to see if Atripla might be a poor choice. A history of anxiety or depression is usually a sign that Atripla MIGHT, repeat MIGHT, cause its known side effect.

I was on Atripla as my first combination of medicine.  And yes, I got the Atripla side effects. I switched to a different combination.
There are many factors that go into a choice of the first, and/or any subsequent medical treatment for HIV. 

A doctor can screen for "potential" side effects and still recommend a certain combo, and the patient might experience no side effects, and have found a successful treatment.


http://www.aidsmeds.com/articles/TreatmentQuestions_5032.shtml


Its great to learn about the drugs.  But try not to get OVERLY concerned about the "side effects" because if you start scratching you can see and hear about so many, and they sound bad.  But many many many people these days don't have many or any side effects to deal with, at least not in the short run.  Who know, after 10, 20 years. 
« Last Edit: October 25, 2012, 06:15:31 AM by mecch »
“From each, according to his ability; to each, according to his need” 1875 K Marx

Offline pataguayo

  • Member
  • Posts: 5
Re: concern dad
« Reply #6 on: October 25, 2012, 01:12:06 PM »
Thank you much.ell all the above are the side effects on my kid. I took him for a check up with a dr. here locally(he was itching a lot everywhere)to see what was it. He recommended  a cortisone cream. My son had to tell him he was poz.
He and I saw the dr. turn to a different mood and attitude. My son felt unconfortable and I understood him. Now he dont wanna see any dr. Same happen when I took him to dentist.I guess people get scared or angry?
I am trying to be as positive as I can on all this. I get so sad for him,to see him so depress. Im trying to connect with people so I can help him.
Does a dr. make the change? or he can on his own?.
Also I want to know about about a dr that specializes on this hiv virus. He has to wait so long to see someone at the clinic. He insured on my health plan.

Thank you so much.

Pat

Offline mecch

  • Member
  • Posts: 11,254
  • red pill? or blue pill?
Re: concern dad
« Reply #7 on: October 25, 2012, 01:21:45 PM »
More information please.
Where do you live.
Who currently provides health care for your son?
Is he on HIV medicine now?
Who provides HIV treatment and oversight, where you live?  Public? Private? etc etc.

Once an HIV+ person enters into professional medical care, then the doctors will suggest the best first treatment. And the doctors will listen to the patient and examine the patient over time.  There are sometimes side effects just for the first month or few months on medicine.  The doctor decides what replacement can be possible, if there is problem.  Not the patient.  The doctor explains HOW a patient can SAFELY change from one combination of medicine, to another.

I am sorry you are meeting prejudice about HIV from health professionals - doctors and dentists.  It is what it is.  Total bullshit and pure ignorance. 

Please don't let these ignorant doctors discourage you from your son finding the knowledge and care that he needs. 

“From each, according to his ability; to each, according to his need” 1875 K Marx

 


Terms of Membership for these forums
 

© 2014 Smart + Strong. All Rights Reserved.   terms of use and your privacy
Smart + Strong® is a registered trademark of CDM Publishing, LLC.